Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys.
Im 32/F and have just started Spironolactone. Im only on 12.5mg because my doctor is being cautious as I have anorexia and my bp is already low and shes worried about it messing up my electrolytes as I usually have a problem with them being too low. But Id like to know if you guys think this amount will do anything. If my body handles this dosage, then in time she will up it to 25mg. Any thoughts will help!

Share this post


Link to post
Share on other sites

I am a 42 year old female.  I started taking Spironolactone about 2 years ago.  It took a few months to notice any changes and I experienced severe breast tenderness.  I almost gave up and stopped taking it.  However, I kept taking it because I read other posts stating that it took at 3 months to take effect.  I am glad that I did.  The breast tenderness resolved, my acne resolved, my periods became lighter and more manageable, and I lost about 10 pounds without trying so hard (It usually takes a lot of effort to lose even a couple pounds for me).  This pill is magic for me.  However, I did not want to have to keep taking medicine for the rest of my life, so I stopped taking it hoping that the acne will just stay away.  I gained the 10 pounds back, my periods became very heavy again with more severe PMS symptoms, and my acne returned.  Out of desperation I just started taking it again 2 weeks ago.  I already lost 5 pounds again.  My period was bad and I broke out more initially, but I think it is just my body adjusting, because my face is already starting to clear up again.   Hope that helps.

Share this post


Link to post
Share on other sites

I am 38 year old female. have been taking spiro for a few months. I started at 25 mg and now take 25 mg twice a day.  I have seen it help with my acne, but definitely not cure it.  My derm had me up the dose another 25mg so 75mg all day.  But just going up a little bit I felt like a zombie I could sleep all day.  I was always tired and out of it.  So I think everybody bodies are different and depends on your body and hormones if your dosage prescribed will have an effect.  I was shocked that going up a little bit had such a huge negative side effect even though going up helped clear my acne better.  And 75mg is considered  a low dose according to my derm.  Good luck!

Share this post


Link to post
Share on other sites
On Friday, June 23, 2017 at 1:50 PM, 388352_1443950785 said:

I am a 42 year old female.  I started taking Spironolactone about 2 years ago.  It took a few months to notice any changes and I experienced severe breast tenderness.  I almost gave up and stopped taking it.  However, I kept taking it because I read other posts stating that it took at 3 months to take effect.  I am glad that I did.  The breast tenderness resolved, my acne resolved, my periods became lighter and more manageable, and I lost about 10 pounds without trying so hard (It usually takes a lot of effort to lose even a couple pounds for me).  This pill is magic for me.  However, I did not want to have to keep taking medicine for the rest of my life, so I stopped taking it hoping that the acne will just stay away.  I gained the 10 pounds back, my periods became very heavy again with more severe PMS symptoms, and my acne returned.  Out of desperation I just started taking it again 2 weeks ago.  I already lost 5 pounds again.  My period was bad and I broke out more initially, but I think it is just my body adjusting, because my face is already starting to clear up again.   Hope that helps.

that does thank you. But im also wondering if you think 12.5mg will do anything to help my acne?
On Saturday, June 24, 2017 at 3:28 AM, Ninergirl said:

I am 38 year old female. have been taking spiro for a few months. I started at 25 mg and now take 25 mg twice a day.  I have seen it help with my acne, but definitely not cure it.  My derm had me up the dose another 25mg so 75mg all day.  But just going up a little bit I felt like a zombie I could sleep all day.  I was always tired and out of it.  So I think everybody bodies are different and depends on your body and hormones if your dosage prescribed will have an effect.  I was shocked that going up a little bit had such a huge negative side effect even though going up helped clear my acne better.  And 75mg is considered  a low dose according to my derm.  Good luck!

thank you. This helps. I will probably  end up having my dosage increased, it just has to be done very slowly  but it made me feel better to know a little can help alot. I doubt my derm and doctor  will let me have more than 25mg because of the anorexia  so im reallllly hoping 25mg will work. My body is handling 12.5mg so fingers crossed. 

Share this post


Link to post
Share on other sites

You might see results on 25mg but I will say it takes up to 6 months+ for some people to see results so definitely give it a chance to start working.  I found 50mg very effective

Share this post


Link to post
Share on other sites
21 hours ago, Maisie89 said:

You might see results on 25mg but I will say it takes up to 6 months+ for some people to see results so definitely give it a chance to start working.  I found 50mg very effective

thank you for your help. Im only on 12.5mg though, not 25mg. Its a shame it takes so long to work sometimes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×